Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online
Ask a Dentist   »  

Pain on right cheekbone after doing root canal. What is wrong?

User rating for this question
Very Good
Answered by

Dentist, Prosthodontics
Practicing since : 1999
Answered : 176 Questions
I had root canal 10 days ago on tooth number 29. Now I'm experiencing pain on my right cheekbone and giving me headache.. The tooth is not hurting though. But I never felt this pain before until the procedure was done. I was place on antibiotic .. But it never helped . What is wrong ?
Posted Wed, 30 Oct 2013 in Dental Health
Answered by Dr. Shivangi Gajwani Jain 4 hours later
Brief Answer:
pain killer with muscle relaxant will help

Detailed Answer:
Thanks for your query.

Many a times after a long dental procedure where you have to keep your jaw open for a long time, the muscles get stretched and the patient develops pain in jaws and cheek. Sometimes, there is a lingering pain in cheek and the surrounding tissues of the site where the local anesthetic that is the Injection was placed for a couple of days.
Some antibiotics may cause headache as a side effect which should neutralize with the administration of a mild pain killer with a muscle relaxant. Still, if the pain persists, then I would recommend that you visit your dentist again and get yourself checked. Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor